Alert archive / Missouri / Freeze Warnings in 2025
Freeze Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Nov 1, 2025, 2:04 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Nov 2, 2025, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2025, 2:04 AM CDT (07:04 UTC)
- In effect from
- Nov 2, 2025, 1:00 AM CDT
- Expired
- Nov 2, 2025, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 31, 11:58 PM CDT, 2 hours 6 minutes earlier. Its key messages:
- Strong freeze potential Saturday and Sunday mornings. For Saturday most favorable areas will be north of I-70. Sunday morning the freeze potential becomes more widespread across the area.
- Low-end chances for light rain showers this evening into tonight (south of I-70) and tomorrow afternoon (northeastern MO).
- Well-above average temperatures return by mid-next week.
Area forecast discussion, Oct 31, 11:58 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1158 PM CDT Fri Oct 31 2025
.KEY MESSAGES...
- Strong freeze potential Saturday and Sunday mornings. For
Saturday most favorable areas will be north of I-70. Sunday morning
the freeze potential becomes more widespread across the area.
- Low-end chances for light rain showers this evening into tonight
(south of I-70) and tomorrow afternoon (northeastern MO).
- Well-above average temperatures return by mid-next week.
&&
.DISCUSSION...
Issued at 300 PM CDT Fri Oct 31 2025
A mostly quiet day expected with highs in the mid 50s to low 60s. In
the mid to upper levels, there is a closed low over MN. At the
surface, our area remains between a low near New England and a weak
high over eastern TX. As a result, winds will remain mostly out of
the west/northwest. Through the afternoon into the evening, mid to
upper level ridging over west-central Canada will force the closed
low to the southeast into IL. With limited moisture, this closed low
and associated cold air aloft will bring low-end chances (below 20%)
for sprinkles/light rain this evening into the overnight mainly for
areas along and south of I-70. Multiple hi-res models agree with the
placement of light showers increasing confidence in placement.
Temperatures late this evening into tonight will range in the upper
30s to low 50s making for a chilly Halloween. Please dress
appropriately if participating in any nighttime activities. As we
enter the predawn hours of Saturday, a surface high will descend
from the northern Great Plains ushering in a cooler, drier air mass
which will allow temperatures to cool into the 30s. Given the precip
chances (and associated increased cloud coverage), the most
favorable areas right now for near-freezing temperatures appear to
be north of I-70 while areas to the south remain in the mid to upper
30s. Any chances for wintry precip remain almost non-existent given
the warmer, drier conditions at/near the surface.
For Saturday afternoon into the evening, a few of the CAMs suggest
additional low-end precip chances for eastern MO as the closed low
continues its southerly track through the area. The HREF keeps
fairly minimal chances for measurable precip, so decided to keep the
gridded forecast dry. As the surface high begins to move over our
area, skies will clear out and winds will weaken. This will set the
stage for efficient radiational cooling. At or below freezing
temperatures will become more widespread Saturday night into Sunday
morning with lows anticipated to range in the upper 20s. Freezing
temperatures are expected for the KC Metro.
As the surface high shifts to the east Sunday morning, winds will
reorient out of the south sparking a warming trend. Late Sunday into
Monday, mid to upper level ridging moves over the area. Higher mid-
level heights coupled with the eastward shifting of a stout H850
thermal ridge will allow temperatures to return above normal early
next week. High temperatures reach the upper 60s to low 70s my mid-
next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1152 PM CDT Fri Oct 31 2025
VFR conditions sink to MVFR through the night before likely lifting
in the morning.
Some high clouds associated with a storm system to the south
slowly vacate the area bringing brief FEW to SCT coverage
before lowered MVFR CIGs move in from the northwest. MVFR CIGs
are expected to last through sunrise slowly lifting back to VFR
during the morning hours. Some lingering SCT MVFR CIGs are
possible throughout the day. No RA is anticipated at the
terminals.
Winds start light generally from the west to northwest. Winds
accelerate after sunrise becoming intermittently gusty through
the daytime hours. Winds dissipate after sunset.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Watch from late Saturday night through Sunday morning
for MOZ028-029-037>040-043>046-053-054.
KS...Freeze Watch from late Saturday night through Sunday morning
for KSZ025-057-060-103>105.
&&
DISCUSSION...Collier
AVIATION...PeselHazardous weather outlook, Oct 31, 5:07 AM CDT, 20 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0507 AM CDT Fri Oct 31 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011007- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0507 AM CDT Fri Oct 31 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - A hard freeze is likely (>80 percent chance) either tonight (mainly northern Missouri) or tomorrow night (all of the forecast area). - Aside from a chance for sprinkles or a light shower late today and this evening (mainly south of KC), the next week will mainly be dry. - Temperatures will return to well-above-average levels by the middle of next week.
Nearby
Freeze Warnings in Missouri, 2025Freeze Warnings in Kansas, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.